Parents should seek help immediately if they have any concerns.
Parents who used a faulty Children’s Panadol dosing device have been urged to take their children to hospital immediately because they are at risk of serious liver damage.
GlaxoSmithKline has issued an urgent safety warning and recall of the Baby Drops Children’s Panadol product, which is for babies and children aged between one month and two years of age, due to a possible malfunction of the dosing device.
It appears on some of the Children’s Panadol Baby Drops syringes the dosing information has been printed further up the body of the syringe than usual, potentially confusing unsuspecting parents into giving their children more medication than is required.
URGENT SAFETY ALERT: Image of the faulty syringe dosing device for Children’s Panadol.
GlaxoSmithKline medical director Andrew Yeates said even if babies had been given the incorrect doses of medication using the syringes, there was a “low risk” to their health.
“However if you have any concerns that your child may have received too much Children’s Panadol, or if an overdose is taken or suspected, ring the Poisons Information Centre… or go to the hospital immediately even if your child feels well because of the risk of delayed, serious liver damage if left untreated,” he said.
GlaxoSmithKline also asked all parents to check their syringes and return any that are affected to their pharmacy.
“Following initial investigations, this appears to be a rare incident and a low safety risk, however in the best interests of consumer safety and in consultation with the Therapeutic Goods Administration (TGA), we have decided to undertake a voluntary recall,” the company said in a statement. “It is important to note that the Children’s Panadol liquid within the bottle is safe to use.”
Poisons Information Centre 131 126